Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 15, 2016, 3:39 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, California. It took effect at Apr 16, 2016, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 3:39 AM MST (10:39 UTC)
- In effect from
- Apr 16, 2016, 12:00 PM MST
- Expired
- Apr 16, 2016, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3203 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478 WWUS85 KPSR 151039 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 339 AM MST FRI APR 15 2016 AZZ131-CAZ231-151845- /O.NEW.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/ /O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 339 AM MST FRI APR 15 2016 /339 AM PDT FRI APR 15 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND LOWER COLORADO RIVER VALLEY CA. ...RED FLAG WARNING NOW IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM MST /8 PM PDT/ SATURDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND LOWER COLORADO RIVER VALLEY CA. * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FRIDAY MIDDAY THROUGH EARLY EVENING. SATURDAY MIDDAY THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. * IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS HIGH TO VERY HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ132-151845- /O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 339 AM MST FRI APR 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR THE LOWER DESERTS OF SOUTHWESTERN AND SOUTH-CENTRAL ARIZONA... * AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST DESERTS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FRIDAY MIDDAY THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. * IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS HIGH TO VERY HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
5 follow-up statements
563 WWUS85 KPSR 151814 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1114 AM MST FRI APR 15 2016 AZZ131-CAZ231-160300- /O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/ /O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 1114 AM MST FRI APR 15 2016 /1114 AM PDT FRI APR 15 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHWEST ARIZONA AND THE LOWER COLORADO RIVER VALLEY... ...RED FLAG WARNING ALSO IN EFFECT SATURDAY NOON MST/ NOON PDT/ TO 8 PM MST/ 8 PM PDT/ FOR CONTINUED STRONG WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER FOR SOUTHWEST ARIZONA AND THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH. * TIMING...NOW THROUGH THIS EARLY EVENING FRIDAY MIDDAY THROUGH EARLY EVENING. ALSO...SATURDAY MIDDAY THROUGH EARLY EVENING. * RELATIVE HUMIDITY...FALLING INTO AN 8 TO 15 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. * IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ132-160300- /O.CON.KPSR.FW.W.0002.160415T1900Z-160416T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 1114 AM MST FRI APR 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR THE LOWER DESERTS OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA. * AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST DESERTS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...NOW THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...FALLING INTO THE 10 TO 15 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. * IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS HIGH TO VERY HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
405 WWUS85 KPSR 160508 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1008 PM MST FRI APR 15 2016 AZZ131-CAZ231-161315- /O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 1008 PM MST FRI APR 15 2016 /1008 PM PDT FRI APR 15 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM MST /8 PM PDT/ SATURDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * TIMING...SATURDAY MIDDAY THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. * IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
645 WWUS85 KPSR 160926 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 226 AM MST SAT APR 16 2016 AZZ131-CAZ231-161730- /O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 226 AM MST SAT APR 16 2016 /226 AM PDT SAT APR 16 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...SATURDAY MIDDAY THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. * IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
779 WWUS85 KPSR 161647 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 947 AM MST SAT APR 16 2016 AZZ131-CAZ231-170300- /O.CON.KPSR.FW.W.0003.160416T1900Z-160417T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 947 AM MST SAT APR 16 2016 /947 AM PDT SAT APR 16 2016/ ...RED FLAG WARNING REMAINS IN EFFECT NOON MST/NOON PDT/ TODAY UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH. * TIMING...MIDDAY THROUGH THIS EARLY EVENING. * RELATIVE HUMIDITY...FALLING TO THE 8 TO 12 PERCENT RANGE. * IMPACTS...FUELS ARE DRYING AND FIRE DANGER IS VERY HIGH ACROSS THE DISTRICTS. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
680 WWUS85 KPSR 170306 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 806 PM MST SAT APR 16 2016 AZZ131-CAZ231-170415- /O.EXP.KPSR.FW.W.0003.000000T0000Z-160417T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 806 PM MST SAT APR 16 2016 /806 PM PDT SAT APR 16 2016/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER... WINDS HAVE BECOME MUCH LIGHTER AND WILL STAY WELL BELOW CRITERIA. THUS THE WARNING WAS ALLOWED TO EXPIRE. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:10 AM MST, 29 minutes earlier.
Area forecast discussion, Apr 15, 3:10 AM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 AM MST FRI APR 15 2016
.SYNOPSIS...
A SEASONABLY STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE
WESTERN UNITED STATES TODAY AND SATURDAY BRINGING WINDY CONDITIONS
AND COOLER TEMPERATURES. THE STRONGEST WINDS ACCOMPANIED BY BLOWING
DUST WILL OCCUR OVER SOUTHEAST CALIFORNIA AND WESTERN ARIZONA.
WARMER AND DRIER CONDITIONS WILL EVENTUALLY RETURN NEXT WEEK.
&&
.DISCUSSION...
A STRONG UPPER LEVEL LOW CONTINUED TO APPROACH ARIZONA FROM THE
NORTHWEST EARLY THIS MORNING WITH DRY WESTERLY FLOW ALOFT PRESENT
OVER OUR LOWER DESERTS. H5 HEIGHTS ALOFT WERE ALREADY STARTING TO
FALL OFF AS THE SYSTEM GOT CLOSER...DESPITE 30-50M H5 HEIGHT FALLS
THE HIGH TEMPS YESTERDAY STILL REACHED TO NEAR 90 DEGREES OVER THE
CENTRAL DESERTS WITH PHOENIX REACHING 89 DEGREES. THIS WILL CHANGE
DRAMATICALLY TODAY AS THE UPPER LOW MOVES INTO NORTHERN ARIZONA AND
THE COLD FRONT WORKS ITS WAY INTO THE LOWER DESERTS.
MAIN IMPACTS FROM THE UPPER LOW TODAY WILL BE THE STRONG GUSTY
NORTHWEST WINDS AS LOW/MID LEVEL GRADIENTS TIGHTEN SUBSTANTIALLY. BY
THIS AFTERNOON...925MB NORTH/NORTHWEST WINDS 30-40KT WILL OVERSPREAD
THE WESTERN DESERTS AND THERE WILL BE SUFFICIENT MIXING TO TRANSPORT
THE GUSTY WINDS TO THE SURFACE. EFI WIND DATA FROM THE LATEST ESRL
SITUATIONAL AWARENESS TABLE STILL KEEPS 10M WINDS IN THE 95TH TO
99TH PERCENTILE OVER MUCH OF OUR LOWER DESERT...ESPECIALLY THE
WESTERN DESERTS AND ALONG THE LOWER COLORADO RIVER VALLEY.
CONFIDENCE IS HIGH THAT WIND ADVISORY CRITERIA WILL BE MET AT LEAST
OVER PORTIONS OF THE WESTERN DESERTS...INCLUDING FAVORED AREAS IN
SERN CALIFORNIA...AND AS SUCH THE WIND ADVISORY FOR TODAY REMAINS IN
EFFECT. GUSTY WINDS OVER 30 MPH ARE ALSO EXPECTED IN THE SOUTH
CENTRAL DESERTS...BUT WINDS SHOULD REMAIN A BIT BELOW WIND ADVISORY
LEVELS THERE. THE STRONG WINDS WILL CERTAINLY GENERATE SUBSTANTIAL
AMOUNTS OF BLOWING DUST AND SAND THIS AFTERNOON AND VISIBILITIES MAY
FALL TO ONE MILE OR BELOW AT TIMES ESPECIALLY OUT WEST AND ALONG THE
LOWER COLORADO RIVER VALLEY. AREAS OF BLOWING DUST REMAIN IN THE
FORECAST FOR TODAY OVER MUCH OF THE LOWER DESERTS. GUSTY WINDS
COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN ELEVATED FIRE
DANGER FOR DESERT LOCATIONS FROM THE LOWER COLORADO RIVER EASTWARD
AND AS SUCH THE RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 8
PM. MOS FROM THE NAM/GFS AS WELL AS NAEFS AND GEFS POPS CONTINUE TO
SUGGEST THAT THIS IS A DRY SYSTEM FOR THE SOUTHERN DESERTS...AND
POPS OF ANY CONSEQUENCE WILL REMAIN CONFINED TO HIGHER TERRAIN AREAS
NORTH AND EAST OF CENTRAL PHOENIX LATER THIS AFTERNOON...OVERNIGHT
TONIGHT AND THROUGH THE DAY ON SATURDAY. THERE WILL BE SUFFICIENT
INSTABILITY AS COLD AIR ALOFT MOVES DOWN AND INTO NORTHERN ARIZONA
TO RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS...SO THUNDER HAS BEEN INTRODUCED
INTO THE FORECAST FOR ZONE 24 TODAY AND SATURDAY.
OVERALL...OPERATIONAL AND ENSEMBLE GUIDANCE REMAINS VERY CONSISTENT
WILL ALL ASPECTS OF THIS APPROACHING LOW AND LITTLE CHANGES HAVE
BEEN MADE TO THE FORECAST. WIND ADVISORY/RED FLAG WARNING PRODUCTS
REMAIN IN EFFECT WITH NO CHANGES MADE. LITTLE CHANGES HAVE BEEN MADE
TO THE POP/WX GRIDS EXCEPT TO ENSURE A GOOD BLEND WITH SURROUNDING
OFFICES.
UPPER LOW CENTER SLIDES INTO NWRN NEW MEXICO SATURDAY...BUT
NORTHERLY WINDS ON THE BACK SIDE OF THE LOW REMAIN STRONG OVER OUR
WESTERN DESERTS...AND WE WILL CONTINUE TO SEE BREEZY TO WINDY
CONDITIONS AGAIN WEST OF MARICOPA COUNTY. ALTHOUGH WINDS WILL LIKELY
STAY A BIT BELOW WIND ADVISORY THRESHOLDS...THEY WILL BE STRONG
ENOUGH AND PERSISTENT ENOUGH TO RESULT IN CONTINUED ELEVATED FIRE
DANGER FOR THE LOWER COLORADO RIVER VALLEY GIVEN THE CONTINUED VERY
DRY AIR THAT WILL BE IN PLACE. A RED FLAG WARNING HAS BEEN ISSUED
FOR THE RIVER FROM NOON UNTIL 8 PM ON SATURDAY.
AS THE UPPER LOW SLOWLY WOBBLES AND SPINS MORE OR LESS IN PLACE
SATURDAY NIGHT...THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR
SHOWERS MAINLY EAST OF GLOBE. PRECIP CHANCES SHOULD PRETTY MUCH END
BY SUNDAY HOWEVER. OPERATIONAL RUNS FROM THE GFS/ECMWF AS WELL AS
GEFS SPAGHETTI ENSEMBLE GUIDANCE CONTINUE TO SUGGEST THAT THE LOW
WILL SLOWLY WEAKEN AND SHIFT EAST EARLY NEXT WEEK AND BY TUESDAY
UPPER RIDGING WILL BUILD BACK INTO THE DESERT SOUTHWEST FOR A SHARP
WARMING TREND UNDER SUNNY SKIES. HIGH TEMPS IN THE 90S WILL RETURN
BY TUESDAY...AND THE WELL ABOVE NORMAL READINGS WILL LINGER THROUGH
THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...
GUSTY WINDS TO BE THE MAIN FORECAST ISSUE THROUGH THE TAF
PERIOD...AS A STRONG...BUT DRY PACIFIC COLD FRONT MOVES INTO...AND
ACROSS THE REGION TODAY. AFTER A SHORT PERIOD OF EASTERLY WINDS
EARLY THIS MORNING...LIGHT WESTERLY WINDS ARE EXPECTED TO RETURN BY
MID-MORNING...THEN GRADUALLY STRENGTHEN FROM LATE MORNING INTO THE
AFTERNOON HOURS...WITH SUSTAINED WIND SPEEDS IN THE 20-25 KT
RANGE...WITH GUSTS AS HIGH AS 35 KTS LIKELY BY LATE AFTERNOON/EARLY
EVENING. ALTHOUGH LOCALLY REDUCED VISIBILITIES ARE POSSIBLE IN
BLOWING DUST THIS AFTERNOON...THE DUST IS MORE LIKELY TO BE MIXED
OUT/SUSPENDED ENOUGH TO POSE MORE OF A PROBLEM FOR SLANT-RANGE
VISUALS FOR INBOUND AIRCRAFT. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH THIS EVENING...BUT WITH LIGHTER WESTERLY WINDS LIKELY
PERSISTING THROUGH THE REST OF THE NIGHT. CLOUD COVER TO BE MAINLY
CONFINED TO FEW-SCT LAYERS IN THE MID-HIGH LEVELS OF THE ATMOSPHERE.
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
STRONG NORTHERLY TO NORTHWESTERLY WINDS TO PRETTY MUCH BLOW ALL
DAY...WITH THE STRONGEST WINDS OCCURRING DURING THE LATE
AFTERNOON/EARLY EVENING HOURS...WITH SUSTAINED WINDS AS HIGH AS 25
KTS AND GUSTS AS HIGH AS 35 KTS LIKELY AT KBLH...SOMEWHAT LESS AT
KIPL. ALONG WITH THE WINDS...BLOWING DUST IS LIKELY AS WELL AT KBLH.
CONFIDENCE IS MODERATE TO GOOD THAT KBLH WILL EXPERIENCE AT LEAST
MVFR VSBY RESTRICTIONS FRIDAY AFTERNOON...WITH SOME PERIOD OF IFR OR
LIFR CONDITIONS PROBABLE. WINDS TO DIMINISH THIS EVENING AT BOTH TAF
SITES...BUT WITH LIGHTER NORTHWESTERLY WINDS AT KIPL...AND NORTHERLY
WINDS AT KBLH PERSISTING FOR THE REST OF THE NIGHT.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
AFTER ONE MORE DAY OF BELOW-NORMAL TEMPERATURES ON SUNDAY...WITH
EVEN A SLIGHT CHANCE FOR A LIGHT SHOWER OVER THE HIGHER TERRAIN
NORTH AND EAST OF PHOENIX...A DRYING AND WARMING TREND IS THEN
EXPECTED THROUGH THURSDAY AS THE UPPER LOW PRESSURE SYSTEM THAT WILL
BE AFFECTING THE REGION THROUGH THE UPCOMING WEEKEND FINALLY BEGINS
TO WEAKEN AND MOVE OFF TO THE EAST...AS HIGH PRESSURE BEGINS TO
BUILD BACK OVER THE REGION. LOWER DESERT HIGHS IN THE 80S ON SUNDAY
ARE EXPECTED TO RISE WELL UP INTO THE 90S...OR EVEN NEAR 100 BY
THURSDAY...UNDER MOSTLY SUNNY SKIES. WINDS TO REMAIN ON THE LIGHT
SIDE THROUGH THE ENTIRE PERIOD...MAINLY FOLLOWING TYPICAL DIURNAL
TRENDS. HUMIDITIES TO FALL INTO THE 8-20 PERCENT RANGE EACH
DAY...WITH FAIR TO GOOD OVERNIGHT RECOVERIES.
&&
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM NOON TO 8 PM MST TODAY FOR AZZ131-132.
RED FLAG WARNING FROM NOON TO 8 PM MST SATURDAY FOR AZZ131.
WIND ADVISORY FROM 11 AM TO 10 PM MST TODAY FOR AZZ020>022-025-
026.
CA...RED FLAG WARNING FROM NOON TO 8 PM PDT TODAY FOR CAZ231.
RED FLAG WARNING FROM NOON TO 8 PM PDT SATURDAY FOR CAZ231.
WIND ADVISORY FROM 11 AM TO 10 PM PDT TODAY FOR CAZ031.
WIND ADVISORY FROM 5 AM TO 10 PM PDT TODAY FOR CAZ030-032-033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...CB
AVIATION...PERCHA
FIRE WEATHER...PERCHAThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:31 AM MST | Blowing Dust Advisory | PSR | 12 hr |
Nearby
Red Flag Warnings in Arizona, 2016Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.